Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
RussM

Questions about Accutane

Recommended Posts

Hey everyone. I have fairly severe cystic acne and my derm is trying to get me on Accutane. I am currently taking Mercaptopurine for Crohn's Disease and I am also taking Doxycycline for acne. What experiences do you guys have with Accutane? How long were you on it and how long did it take to clear up your acne? Also, my derm told me to not drink alcohol while on Accutane but all the information i found on it online doesn't mention anything about staying away from alcohol. Any feedback/insight is greatly appreciated. Thank you!

Share this post


Link to post
Share on other sites

I had cystic acne a few years back. I tried Accutane for around a year.

From my own experience;

The derm said the acne would flair up for probably the first month and then it would die down, I was going to be on a 4 month treatment. But the acne was always getting worse and I ended up staying on it for around 11 months. Around month 8 was when it started to actually help. I can't say just how much it helped because my acne went from bad to dreadful while I was on it. That being said, I had 2 friends who were on it, one for a few months and it cleared him up very well, and another who was on it for about a year but had a much better experience with it than me.

As for alcohol, I drank while I was on it. I think you're told you shouldn't drink because Accutane can affect your liver, which is what is used to process alcohol. I was getting monthly blood tests to check for liver damage and my liver was fine the whole way through

Share this post


Link to post
Share on other sites

Hi Russ,

There are a lot of people taking Accutane and who are sharing their experience on Accutane logs section of this discussion Forum. I for one have one with a friend in the UK. I myself am in Canada.

You can go check those out and they might help you get a grasp about what it's like to take Isotretinoin.

Cheers.

Jizan

Share this post


Link to post
Share on other sites

It can help ALOT. There are some side effects but as long as you take care of your skin and go in for monthly blood tests you should be fine. I'm just about finished and it didn't help me until about the 4th month. Everybody is different, but most people benefit from it though some have to take a second course. I would reccomend it.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×